Processing math: 100%
Regular and Chaotic Dynamics
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Regul. Chaotic Dyn.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Regular and Chaotic Dynamics, 2020, Volume 25, Issue 5, Pages 476–495
DOI: https://doi.org/10.1134/S1560354720050056
(Mi rcd1078)
 

This article is cited in 13 scientific papers (total in 13 papers)

Chaos in Bohmian Quantum Mechanics: A Short Review

George Contopoulos, Athanasios C. Tzemos

Research Center for Astronomy and Applied Mathematics of the Academy of Athens, Soranou Efessiou 4, GR-11527 Athens, Greece
Citations (13)
References:
Abstract: This is a short review of the theory of chaos in Bohmian quantum mechanics based on our series of works in this field. Our first result is the development of a generic theoretical mechanism responsible for the generation of chaos in an arbitrary Bohmian system (in 2 and 3 dimensions). This mechanism allows us to explore the effect of chaos on Bohmian trajectories and study in detail (both analytically and numerically) the different kinds of Bohmian trajectories where, in general, chaos and order coexist. Finally, we explore the effect of quantum entanglement on the evolution of the Bohmian trajectories and study chaos and ergodicity in qubit systems which are of great theoretical and practical interest. We find that the chaotic trajectories are also ergodic, i. e., they give the same final distribution of their points after a long time regardless of their initial conditions. In the case of strong entanglement most trajectories are chaotic and ergodic and an arbitrary initial distribution of particles will tend to Born’s rule over the course of time. On the other hand, in the case of weak entanglement the distribution of Born’s rule is dominated by ordered trajectories and consequently an arbitrary initial configuration of particles will not tend, in general, to Born’s rule unless it is initially satisfied. Our results shed light on a fundamental problem in Bohmian mechanics, namely, whether there is a dynamical approximation of Born’s rule by an arbitrary initial distribution of Bohmian particles.
Keywords: chaos, Bohmian mechanics, entanglement.
Funding agency
This research was conducted in the framework of the program of the RCAAM of Athens “Study of the dynamical evolution of the entanglement and coherence in quantum systems”.
Received: 03.08.2020
Accepted: 08.09.2020
Bibliographic databases:
Document Type: Article
MSC: 37N20, 81Q50
Language: English
Citation: George Contopoulos, Athanasios C. Tzemos, “Chaos in Bohmian Quantum Mechanics: A Short Review”, Regul. Chaotic Dyn., 25:5 (2020), 476–495
Citation in format AMSBIB
\Bibitem{ConTze20}
\by George Contopoulos, Athanasios C. Tzemos
\paper Chaos in Bohmian Quantum Mechanics: A Short Review
\jour Regul. Chaotic Dyn.
\yr 2020
\vol 25
\issue 5
\pages 476--495
\mathnet{http://mi.mathnet.ru/rcd1078}
\crossref{https://doi.org/10.1134/S1560354720050056}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=4155406}
\isi{https://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=Publons&SrcAuth=Publons_CEL&DestLinkType=FullRecord&DestApp=WOS_CPL&KeyUT=000573268200005}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85091653406}
Linking options:
  • https://www.mathnet.ru/eng/rcd1078
  • https://www.mathnet.ru/eng/rcd/v25/i5/p476
  • This publication is cited in the following 13 articles:
    1. Henrique Santos Lima, Matheus M. A. Paixão, Constantino Tsallis, “de Broglie–Bohm analysis of a nonlinear membrane: From quantum to classical chaos”, Chaos: An Interdisciplinary Journal of Nonlinear Science, 34:2 (2024)  crossref
    2. A.C. Tzemos, G. Contopoulos, “A comparison between classical and Bohmian quantum chaos”, Chaos, Solitons & Fractals, 188 (2024), 115524  crossref
    3. George Contopoulos, Athanasios C. Tzemos, “Classical and Bohmian Trajectories in Integrable and Nonintegrable Systems”, Particles, 7:4 (2024), 1062  crossref
    4. Athanasios C. Tzemos, Springer Proceedings in Complexity, Chaos, Fractals and Complexity, 2023, 71  crossref
    5. Athanasios C. Tzemos, George Contopoulos, “Order, Chaos and Born's Distribution of Bohmian Particles”, Particles, 6:4 (2023), 923  crossref
    6. A C Tzemos, G Contopoulos, “Chaos and ergodicity in a partially integrable 3d Bohmian system: a comparison with 2d systems”, Phys. Scr., 98:6 (2023), 065223  crossref
    7. Martin Bojowald, Ari Gluckman, “Chaos in a tunneling universe”, J. Cosmol. Astropart. Phys., 2023:11 (2023), 052  crossref
    8. Héctor M. Moya-Cessa, Felipe A. Asenjo, Sergio A. Hojman, Francisco Soto-Eguibar, “Two-mode squeezed state generation using the Bohm potential”, Mod. Phys. Lett. B, 36:09 (2022)  crossref
    9. Martin Bojowald, Pip Petersen, “Tunneling dynamics of an oscillating universe model”, J. Cosmol. Astropart. Phys., 2022:05 (2022), 007  crossref
    10. Athanasios C. Tzemos, George Contopoulos, “Bohmian Chaos in Multinodal Bound States”, Found Phys, 52:4 (2022)  crossref
    11. A. Drezet, “Justifying Born's rule Pα=|Ψα|2 using deterministic chaos, decoherence, and the de Broglie-Bohm quantum theory”, Entropy, 23:11 (2021), 1371  crossref  mathscinet  isi  scopus
    12. D. Li, J. Duan, L. Lin, A. Zhang, “Bohmian trajectories of the time-oscillating Schrodinger equations”, Chaos, 31:10 (2021), 101101  crossref  mathscinet  isi  scopus
    13. A. C. Tzemos, G. Contopoulos, “The role of chaotic and ordered trajectories in establishing Born's rule”, Phys. Scr., 96:6 (2021), 065209  crossref  isi  scopus
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Statistics & downloads:
    Abstract page:112
    References:32
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025